Ask an expert
Question

04 Nov 2006

Anxiety / Depression
I have suffered from depression and noise related anxiety(any bass sounds eg footsteps on wooden floor, cars with loud music) since Feb 2004. I started with 60mg citalopram daily. I'm was down to 30mg within a year. I just can't lower the dosage more than that without an increase in anxiety. I was told it shouldn't take more than 18 months to come off the meds. It's been twice that now. What should I do?
Answer 406 views
Expert
CyberShrink
cybershrink

01 Jan 0001

If I were you, I'd see a different psychiatrist for a re-assessment and second opinion. 60 mg is a somewhat high dose of citalopram, and I gather it was effecgtive for you in suppressing the troublesome symptoms, but apparently not in ending the underlying problem ; which remains in abeyance at the more usual dosage of 30 mg, but, if I'm understanding you rightly, symptoms return on any lowering of this dose. I'd think, for instance, that ading proper CBT counselling would be likely to make a big difference and to help you regain personal control of these situations.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9320 votes
No
67% - 18609 votes
Vote